Alert archive / California / Wind Advisories in 2006
Wind Advisory 8, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 6, 2006, 1:48 PM PST for 4 counties in California. It took effect at Feb 6, 2006, 2:00 PM PST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2006, 1:48 PM PST (21:48 UTC)
- In effect from
- Feb 6, 2006, 2:00 PM PST
- Expired
- Feb 8, 2006, 2:00 PM PST
- In force
- 48 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2252 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 062148 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 148 PM PST MON FEB 6 2006 ...WIND ADVISORY FOR THE INLAND EMPIRE AND SANTA ANA MOUNTAINS UNTIL 2 PM TUESDAY... .OFFSHORE FLOW WILL CONTINUE THIS WEEK...BUT WILL WEAKEN SLIGHTLY TONIGHT AND TUESDAY. CAZ048-057-070500- /O.CAN.KSGX.WI.Y.0007.000000T0000Z-060206T2200Z/ /O.NEW.KSGX.WI.Y.0008.060206T2200Z-060207T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 148 PM PST MON FEB 6 2006 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST TUESDAY. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH THROUGH TUESDAY MORNING. LOCAL GUSTS TO AROUND 50 MPH WILL BE POSSIBLE BELOW THE CAJON PASS...AND THROUGH AND BELOW THE CANYONS OF THE SANTA ANA MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ055-056-058-062300- /O.CAN.KSGX.WI.Y.0007.000000T0000Z-060206T2200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 148 PM PST MON FEB 6 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ MM
8 follow-up statements
000 WWUS76 KSGX 070458 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 858 PM PST MON FEB 6 2006 ...WIND ADVISORY FOR THE INLAND EMPIRE AND SANTA ANA MOUNTAINS UNTIL 2 PM TUESDAY... .OFFSHORE FLOW WILL CONTINUE THIS WEEK...BUT WILL WEAKEN SLIGHTLY TONIGHT AND TUESDAY. CAZ048-057-071300- /O.CON.KSGX.WI.Y.0008.000000T0000Z-060207T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 858 PM PST MON FEB 6 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH THROUGH TUESDAY MORNING. LOCAL GUSTS TO AROUND 50 MPH WILL BE POSSIBLE BELOW THE CAJON PASS...AND THROUGH AND BELOW THE CANYONS OF THE SANTA ANA MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSGX 071328 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 528 AM PST TUE FEB 7 2006 ...WIND ADVISORY FOR THE INLAND EMPIRE AND SANTA ANA MOUNTAINS UNTIL 2 PM TUESDAY... .OFFSHORE FLOW WILL CONTINUE THIS WEEK...BUT WILL WEAKEN SLIGHTLY TONIGHT AND TUESDAY. CAZ048-057-072130- /O.CON.KSGX.WI.Y.0008.000000T0000Z-060207T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 528 AM PST TUE FEB 7 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH THROUGH TUESDAY MORNING. LOCAL GUSTS TO AROUND 50 MPH WILL BE POSSIBLE BELOW THE CAJON PASS...AND THROUGH AND BELOW THE CANYONS OF THE SANTA ANA MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSGX 071340 AAA NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 540 AM PST TUE FEB 7 2006 CAZ048-057-072145- /O.CON.KSGX.WI.Y.0008.000000T0000Z-060207T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 540 AM PST TUE FEB 7 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS MORNING. LOCAL GUSTS TO AROUND 50 MPH WILL BE POSSIBLE BELOW THE CAJON PASS...AND THROUGH AND BELOW THE CANYONS OF THE SANTA ANA MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MACKECHNIE
000 WWUS76 KSGX 072131 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 131 PM PST TUE FEB 7 2006 CAZ048-057-080400- /O.EXT.KSGX.WI.Y.0008.000000T0000Z-060208T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 131 PM PST TUE FEB 7 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST WEDNESDAY. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH LATE TONIGHT THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS WITH LOCAL GUSTS TO 50 MPH WILL BE POSSIBLE BELOW THE CAJON PASS...THROUGH BANNING PASS...AND THROUGH AND BELOW THE CANYONS OF THE SANTA ANA MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MM
000 WWUS76 KSGX 080300 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 700 PM PST TUE FEB 7 2006 CAZ048-057-081200- /O.CON.KSGX.WI.Y.0008.000000T0000Z-060208T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 700 PM PST TUE FEB 7 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH LATE TONIGHT THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS WITH LOCAL GUSTS TO 50 MPH WILL BE POSSIBLE BELOW THE CAJON PASS...THROUGH BANNING PASS...AND THROUGH AND BELOW THE CANYONS OF THE SANTA ANA MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSGX 081138 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 338 AM PST WED FEB 8 2006 CAZ048-057-081800- /O.CON.KSGX.WI.Y.0008.000000T0000Z-060208T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 338 AM PST WED FEB 8 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH LATE TONIGHT THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS WITH LOCAL GUSTS TO 50 MPH WILL BE POSSIBLE BELOW THE CAJON PASS...THROUGH BANNING PASS...AND THROUGH AND BELOW THE CANYONS OF THE SANTA ANA MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAD
000 WWUS76 KSGX 081715 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 915 AM PST WED FEB 8 2006 CAZ048-057-082200- /O.CON.KSGX.WI.Y.0008.000000T0000Z-060208T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 915 AM PST WED FEB 8 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS MORNING. THE STRONGEST WINDS WITH LOCAL GUSTS TO 50 MPH WILL BE POSSIBLE BELOW THE CAJON PASS...THROUGH BANNING PASS...AND THROUGH AND BELOW THE CANYONS OF THE SANTA ANA MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HORTON
000 WWUS76 KSGX 082135 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 135 PM PST WED FEB 8 2006 ...WIND ADVISORY WILL EXPIRE AT 2 PM THIS AFTERNOON... .SANTA ANA WINDS CONTINUE TO SUBSIDE OVER THE AREA. GUSTY WINDS WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS THROUGH THE NIGHT. CAZ048-057-082245- /O.EXP.KSGX.WI.Y.0008.000000T0000Z-060208T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 135 PM PST WED FEB 8 2006 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. $$ HORTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 6, 9:00 AM PST, 4 hours 48 minutes earlier.
Area forecast discussion, Feb 6, 9:00 AM PST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PST MON FEB 6 2006 .SYNOPSIS...COASTAL DENSE FOG WILL DECREASE THIS MORNING. HIGH PRESSURE OVER THE INTERIOR WEST WILL BRING WARM...DRY OFFSHORE FLOW WITH LOCAL GUSTY NORTHEAST WINDS MUCH OF THIS WEEK. A WEAK UPPER LOW PRESSURE WILL PASS THROUGH THE REGION WITH PERIODS OF HIGH CLOUDS DURING THE MIDDLE OF THE WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... SOME CRAZY WEATHER IS GOING ON OUT THERE. IN ORANGE CO WIND GUSTS TOUCHED 60 MPH AT FREMONT CANYON AT AROUND 8 AM WHILE DENSE FOG HUNG ON IN NEWPORT BEACH. THE DENSE FOG HAS BEEN TENACIOUS THE LAST TWO DAYS BUT WE STILL BELIEVE IT CANNOT SURVIVE THE OFFSHORE FLOW BEYOND THIS MORNING. HIGH PRESSURE ALOFT WILL KEEP THE FAIR WEATHER GOING THIS WEEK WITH THE OFFSHORE FLOW EACH MORNING THROUGH THU. THE STRENGTH OF THE FLOW APPEARS ABOUT THE SAME EACH MORNING AND THE RED FLAG WARNING IS IN EFFECT THROUGH WED. IT IS ALL GRADIENT DRIVEN SO AIR WILL POUR THROUGH CANYONS AND PASSES LIKE WATER IN A STREAM. AT LOWER ELEVATIONS THE AIR WILL COMPRESS AND WARM SO THE MAX TEMPS WILL APPROACH RECORD LEVELS AS YESTERDAY. AT NIGHT MOST AREAS WILL GO CALM FOR CHILLY TEMPS BUT THE BREEZY SPOTS WILL STAY VERY WARM AND DRY ALL NIGHT. THE UPPER LOW OFF THE COAST WILL CONTINUE TO SPIN SOME HIGH CLOUDS IN OUR DIRECTION. MODELS HAVE BEEN CONSISTENT FOR A COUPLE DAYS IN TAKING THE LOW EVENTUALLY THROUGH BAJA WED AND THU. THE IMPACT ON US WILL ONLY BE TO BRING BACK WEAK ONSHORE FLOW BY LATE THU. THESE CUTOFF LOWS TRAVELING UNDER BROAD AMPLIFIED RIDGES ARE VERY CAPRICIOUS. IF THE LOW TRACKED THROUGH SOCAL THERE WOULD BE SOME CHANCE OF RAIN...BUT FOR NOW IT LOOKS VERY DRY. && .AVIATION... THE LOW LEVEL INVERSION AND SHALLOW MARINE LAYER HAS BROKEN UP AND LOW VIS AND FOG AT THE COAST HAS BEGUN TO CLEAR AND BACK OFF THE COAST. OTHER THAN THAT VFR CONDITIONS WILL PREVAIL WITH THE OFFSHORE WIND PATTERN FOR THE NEXT FEW DAYS. A PLUME OF SMOKE WILL REDUCE VIS NORTH OF KSNA. EXPECT AREAS OF TURBULENCE WITH LOCALLY STRONG UPDRAFTS AND DOWNDRAFTS WEST AND SOUTH OF MTNS. LOW LEVEL WIND SHEAR IS A GOOD BET NEAR THE COAST. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH RIP CURRENT RISK THROUGH WEDNESDAY AFTERNOON FOR ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL AREAS. RED FLAG WARNING UNTIL 4 PM PST WEDNESDAY FOR MOUTANIS...VALLEYS...AND ORANGE COUNTY. WIND ADVISORY UNTIL 2 PM PST THIS AFTERNOON FOR THE MOUNTAINS AND INLAND EMPIRE. && PUBLIC...MM AVIATION/MARINE...BALFOUR
Hazardous weather outlook, Feb 6, 8:00 AM PST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 800 AM PST MON FEB 6 2006 CAZ042-043-048-050-055-056-057-058-060-061-062-071200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 800 AM PST MON FEB 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. HIGH PRESSURE OVER THE INTERIOR WEST WILL BRING WARM...DRY OFFSHORE FLOW WITH LOCAL GUSTY NORTHEAST WINDS TO THE MOUNTAINS AND VALLEYS THROUGH WEDNESDAY. THE WINDS WILL NOT SURFACE UNTIL LATER THIS MORNING...SO DENSE FOG WILL CONTINUE IN THE COASTAL AREAS. .DAY ONE... TODAY THROUGH TONIGHT. HIGH RIP CURRENT RISK THROUGH WEDNESDAY FOR COASTAL ZONES. WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FOR MOUNTAINS AND VALLEYS. RED FLAG WARNING REMAINS IN EFFECT FOR MOUNTAINS...VALLEYS...AND ORANGE COUNTY. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY. RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY FOR MOUNTAINS...VALLEYS...AND ORANGE COUNTY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MACKECHNIE/MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 11:19 PM PST | Dense Fog Advisory | SGX | San Diego | 9 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.